Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.83.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Monoidal categorification of cluster algebras
HTML articles powered by AMS MathViewer

by Seok-Jin Kang, Masaki Kashiwara, Myungho Kim and Se-jin Oh
J. Amer. Math. Soc. 31 (2018), 349-426
Published electronically: December 5, 2017


We prove that the quantum cluster algebra structure of a unipotent quantum coordinate ring $A_q(\mathfrak {n}(w))$, associated with a symmetric Kac–Moody algebra and its Weyl group element $w$, admits a monoidal categorification via the representations of symmetric Khovanov–Lauda–Rouquier algebras. In order to achieve this goal, we give a formulation of monoidal categorifications of quantum cluster algebras and provide a criterion for a monoidal category of finite-dimensional graded $R$-modules to become a monoidal categorification, where $R$ is a symmetric Khovanov–Lauda–Rouquier algebra. Roughly speaking, this criterion asserts that a quantum monoidal seed can be mutated successively in all the directions, once the first-step mutations are possible. Then, we show the existence of a quantum monoidal seed of $A_q(\mathfrak {n}(w))$ which admits the first-step mutations in all the directions. As a consequence, we prove the conjecture that any cluster monomial is a member of the upper global basis up to a power of $q^{1/2}$. In the course of our investigation, we also give a proof of a conjecture of Leclerc on the product of upper global basis elements.
Similar Articles
Bibliographic Information
  • Seok-Jin Kang
  • Affiliation: Research Institute of Computers, Information and Communication, Pusan National University, 2, Busandaehak-ro Pusan 46241, Korea
  • MR Author ID: 307910
  • Email:
  • Masaki Kashiwara
  • Affiliation: Research Institute for Mathematical Sciences, Kyoto University, Kyoto 606-8502, Japan
  • MR Author ID: 98845
  • Email:
  • Myungho Kim
  • Affiliation: Department of Mathematics, Kyung Hee University, Seoul 02447, Korea
  • MR Author ID: 892352
  • Email:
  • Se-jin Oh
  • Affiliation: Department of Mathematics Ewha Womans University, Seoul 03760, Korea
  • MR Author ID: 933109
  • Email:
  • Received by editor(s): February 15, 2015
  • Received by editor(s) in revised form: December 19, 2016, and July 15, 2017
  • Published electronically: December 5, 2017
  • Additional Notes: This work was supported by Grant-in-Aid for Scientific Research (B) 22340005, Japan Society for the Promotion of Science.
    This work was supported by the National Research Foundation of Korea (NRF) grant funded by the Korea government (MSIP) (No. NRF-2017R1C1B2007824).
    This work was supported by NRF Grant # 2016R1C1B2013135.
    This research was supported by Ministry of Culture, Sports and Tourism (MCST) and Korea Creative Content Agency (KOCCA) in the Culture Technology (CT) Research & Development Program 2017.
  • © Copyright 2017 American Mathematical Society
  • Journal: J. Amer. Math. Soc. 31 (2018), 349-426
  • MSC (2010): Primary 13F60, 81R50, 16Gxx, 17B37
  • DOI:
  • MathSciNet review: 3758148